Hail, Winneshiek
- When
- April 12, 2:20 PM CST
- Where
- Winneshiek County, 0.5 mi E of Calmar
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 43.180, -91.870
Several rounds of thunderstorms moved across western Wisconsin on April 12th. These storms developed along a very slow moving cold front and primarily produced large hail, although some occasional high winds also were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Several rounds of thunderstorms moved across western Wisconsin on April 12th. These storms developed along a very slow moving cold front and primarily produced large hail, although some occasional high winds also were reported. The first round of storms moved in during the mid morning hours with the last of the storms ending during the early evening. The largest hail reported was golf ball sized near Westgate (Fayette County), Elgin (Fayette County) and Rockford (Floyd County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Apr 12, 1:50 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 250 PM CDT SAT APR 12 2014 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) ISSUED AT 250 PM CDT SAT APR 12 2014 THE MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES AND PRECIP AMOUNTS THROUGH THE PERIOD...TEMPERATURES. DATA ANALYSIS AT 18Z HAD A RATHER STRONG WARM FRONT EAST-WEST ACROSS FAR SOUTHERN WI AND NEAR THE MN/IA BORDER. TEMPS IN THE THE 40S/50S NORTH OF THE BOUNDARY AND UPPER 60S/70S...DEW POINTS IN THE 50S SOUTH OF THE BOUNDARY. FRONT IS THE FOCUS FOR RATHER STRONG LIFTING OF THE MOIST/UNSTABLE INFLOW AIRMASS ACROSS IA...RESULTING IN STRONG TO SEVERE TSRA NEAR THE I-90 CORRIDOR ACROSS THE FCST AREA MUCH OF THE MORNING. SOME WEAKENING OF THE 925-850MB FLOW OVER THE BOUNDARY AND WEAK MID LEVEL SHORTWAVES MOVING EAST/NORTHEAST OF THE AREA HAS ALLOWED SHRA/TSRA ACROSS THE AREA TO WEAKEN/DECREASE AT MID-DAY. NO PROBLEMS NOTED WITH 12.12Z MODEL INITIALIZATIONS. SOLUTIONS OFFER A TIGHT CONSENSUS AS HGTS FALL OVER THE NORTHERN PLAINS/ROCKIES TONIGHT/SUN...THEN THE TROUGHING MOVES INTO THE PLAINS SUN NIGHT. TREND FAVORS STRONGER OF EARLIER RUNS WITH THE SHORTWAVE ENERGY DROPPING THRU THE NORTHERN ROCKIES INTO THE GREAT BASIN/4 CORNERS AREA TONIGHT/SUN AND AS IT PIVOTS INTO THE CENTRAL/SOUTHERN PLAINS SUN NIGHT. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED... IN THE SHORT TERM...SFC TROUGH/FRONT WILL SINK SOUTH ACROSS THE SOUTH PART OF THE FCST AREA LATER THIS AFTERNOON/EVENING AND REMAIN THE FOCUS FOR SHRA/TSRA. SOUTHWEST SFC-850MB WARM ADVECTION FLOW WILL CONTINUE TO ADVECT A MOIST/UNSTABLE AIRMASS NORTHEAST INTO AND OVER THIS BOUNDARY. THIS LOWER LEVEL FORCING AIDED BY ANOTHER WEAK SHORTWAVE LIFTING EAST/NORTHEAST ACROSS IA INTO SOUTHERN WI THRU THIS EVENING. ANOTHER ROUND OF STRONG TO SEVERE STORMS POSSIBLE ACROSS THE SOUTHEAST 1/3 TO HALF OF THE FCST AREA INTO THE EVENING HOURS. SEE SWODY1 FOR DETAILS. CONTINUED THE 70-100 PERCENT SHRA/TSRA CHANCES OVER THE SOUTHEAST 1/3 OF THE FCST AREA THIS EVENING WITH AVERAGE PRECIP AMOUNTS IN THE 1/2 TO 3/4 INCH RANGE...HIGHER IN ANY TSRA. THE WEAK SHORTWAVE AND THE LOWER LEVEL WARM ADVECTION MOVES EAST OF THE AREA OVERNIGHT WITH THE SFC-850MB TROUGH/FRONT MOVING SOUTH OF THE AREA. CONTINUED THE DOWNWARD TREND OF SHRA/TSRA CHANCES LATER TONIGHT/EARLY SUN MORNING WITH THE AREA BETWEEN ROUND OF FORCING/ LIFT. ANOTHER SHORTWAVE PROGGED TO LIFT NORTHEAST ACROSS IA/SOUTHERN WI SUN/SUN EVENING...AHEAD OF THE STRONG TROUGHING DIGGING INTO THE CENTRAL/NORTHERN PLAINS. THE SFC-850MB TROUGH/FRONT CONTINUES TO SLOWLY SAG SOUTH OF THE AREA SUN/SUN NIGHT. IT REMAINS THE FOCUS FOR THE BACKING 850-500MB FLOW AHEAD OF THE PLAINS TROUGHING TO LIFT A RATHER MOIST 850-500MB AIRMASS NORTH-NORTHEAST AND OVER THE THE AREA. STRONGEST/DEEPEST OF THE LIFT/MOISTURE REMAINS PROGGED OVER THE SOUTHEAST HALF OF THE FCST AREA SUN AFTERNOON AND NOW MORE INTO SUN EVENING. GIVEN STRENGTH/DEPTH OF THE FORCING/LIFT AND SOME CAPE JUST SOUTH OF THE FCST AREA...CONTINUED A TSRA CHANCE ACROSS THE SOUTHEAST END OF THE FCST AREA SUN. RAISED SHRA/TSRA CHANCES INTO THE 80-100 PERCENT RANGE ACROSS THE SOUTHEAST HALF OF THE FCST AREA SUN AFTERNOON INTO SUN EVENING. WITH THE SLOWING TREND OF THE MODEL CONSENSUS...SLOWED THE EXIT OF THE -RA/-SN CHANCES LATER SUN NIGHT. WITH 0.75 TO 1 INCH OF PW IN THE INFLOW AIRMASS... POTENTIAL EXITS FOR WIDESPREAD 1 TO 2 INCH RAINS ACROSS THE SOUTHEAST 1/3 OF THE FCST AREA SUN AFTERNOON/ EVENING. SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS. DEEPENING LOW LEVEL COLD ADVECTION STILL LOOKS TO COOL THE COLUMN ENOUGH FOR PRECIP ON THE TRAILING EDGE OF THE RAIN SHIELD TO MIX WITH/CHANGE TO SNOW BEFORE THE PRECIP MOVES OUT/ENDS LATER SUN NIGHT. SOME SNOW MENTION LATER SUN NIGHT STILL LOOKS GOOD HOWEVER ANY ACCUMULATIONS WOULD BE MINOR. USED A BLEND OF THE NUMERICAL GUIDANCE LOWS/HIGHS FOR TONIGHT THRU SUN NIGHT. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 250 PM CDT SAT APR 12 2014 MAIN FORECAST CONCERNS FOR MON THRU TUE NIGHT...THE BELOW AND MUCH BELOW NORMAL TEMPS. 12.12Z MODELS REMAIN IN GOOD AGREEMENT FOR A COLD MID LEVEL TROUGH TO DROP INTO/ACROSS THE UPPER MIDWEST MON THRU TUE. TREND BY TUE NIGHT FAVORS FASTER OF THE EARLIER MODELS PROGRESSING THIS TROUGH EAST AND OUT OF THE REGION AS THE NEXT STRONGER TROUGHING/ENERGY DIGS INTO THE ROCKIES. GIVEN RATHER GOOD BETWEEN MODEL CONSISTENCY FCST CONFIDENCE IN THIS GENERALLY COLD...DRY...QUIET PERIOD IS GOOD. MON THRU TUE DOMINATED BY COLD...DRY CANADIAN HIGH PRESSURE BUILDING INTO/ACROSS THE UPPER MIDWEST. LOW LEVEL COLD ADVECTION CONTINUES ACROSS THE AREA MON INTO TUE...WITH SOME LOW LEVEL WARM ADVECTION RETURNING TUE NIGHT AS THE TROUGH SHIFTS EAST AND THE SFC-500MB FLOW BECOMES MORE WESTERLY. 850MB TEMPS BY 12Z MON IN THE -3C TO -9C RANGE THEN -9C TO -15C RANGE AT 12Z TUE...SOME 1 TO 2.5 STANDARD DEVIATIONS BELOW NORMAL FOR MON THRU TUE. TEMPS FOR MON THRU TUE CONTINUE TO TREND SOME 10F TO 25F OR MORE BELOW NORMAL. BRISK/GUSTY NORTHWEST WINDS ON THE LEADING EDGE OF THE HIGH BUILDING IN WILL ALSO ADD A BITE TO THE AIR ON MONDAY. GRADIENT RELAXES FOR MON NIGHT/TUE AS THE SFC RIDGE AXIS MOVES ACROSS MN/IA/WI. WITH LIGHT WINDS/CLEAR SKIES/HIGH OVERHEAD...LOWS MON NIGHT LOOKING TO DIP INTO THE TEENS/LOWER 20S. RECORD LOWS FOR APRIL 15 ARE 18 AT KRST AND 17 AT KLSE. WITH THE FASTER EXIT OF THE COLD TROUGH AND INCREASE OF WESTERLY FLOW...LOWER LEVEL WARM ADVECTION RETURNS FOR TUE NIGHT. TUE NIGHT LOWS WARMER THAN THOSE OF MON NIGHT BUT STILL BELOW NORMAL. SIGNAL AMONG MODELS FOR INCREASING LOWER LEVEL MOISTURE TO RETURN QUICKLY NORTHWARD TUE NIGHT...BUT WITH GULF OF MEX APPEARING CUT OFF THRU 12Z WED...THIS LOOKS OVERDONE. HOWEVER...WITH PERSISTENCE OF THE SIGNAL IN GFS /CAN-GEM WILL HONOR IT WITH A SMALL -SN CHANCE ACROSS MAINLY THE NORTH HALF OF THE FCST AREA LATE TUE NIGHT. TRENDED TOWARD COLDER OF GUIDANCE LOWS MON NIGHT. USED A BLEND OF THE GUIDANCE HIGHS/LOWS FOR MON/TUE/TUE NIGHT. FOR WEDNESDAY THROUGH SATURDAY.../DAYS 4 TO 7/... 12.00Z/12.12Z MEDIUM RANGE MODELS IN DECENT AGREEMENT WED WITH THE MON/TUE COLD TROUGHING LIFTING OUT AND MORE TROUGHING MOVING THRU THE ROCKIES INTO THE CENTRAL CONUS. IMPROVING AGREEMENT THU AS THE TROUGHING DEEPENS INTO THE PLAINS. OVERALL TREND WED/THU IS SLOWER/ STRONGER WITH THE MID CONUS TROUGHING HOWEVER STILL PLENTY OF BETWEEN MODEL DETAIL DIFFERENCES. BETWEEN MODEL AND RUN-TO-RUN DIFFERENCES INCREASE FOR FRI/SAT AS THE TROUGHING WOULD MOVE INTO/ THRU THE MID/UPPER MS VALLEY...BUT CONSENSUS IS FOR TROUGHING TO IMPACT THE REGION FOR DAYS 6/7. FCST CONFIDENCE IS BELOW AVERAGE FOR WED THRU SAT. TROUGHING MOVING INTO THE PLAINS WED DEVELOPS A LEE LOW IN THE CENTRAL PLAINS. DIFFERENCES ARE WHERE THE WARM FRONT/TROUGH EAST OF THIS LOW SETS UP WITH RESPECT TO THE FCST AREA. FURTHER NORTH MEANS WARMER/LESS PRECIP CHANCES FOR THE AREA WED...FURTHER SOUTH...COOLER WITH GREATER -RA/-SN CHANCES. GFS SOLUTION CLOSE TO THE MODEL/ ENSEMBLE CONSENSUS FOR NOW ON WED. MID LEVEL TROUGHING AND SFC LOW PRESSURE/TROUGHING OF ONE FORM OR ANOTHER PROGGED TO IMPACT THE UPPER MIDWEST MUCH OF THU-SAT...BUT AGAIN PLENTY OF STRENGTH/TIMING DETAIL DIFFERENCES AMONG THE MODELS. GIVEN BELOW AVERAGE CONFIDENCE...SIDED WITH THE MODEL/ENSEMBLE CONSENSUS FOR NOW WITH PRECIP CHANCES IN THE 20-40 PERCENT RANGE MUCH OF THE WED-SAT PERIOD. TEMPS TO BE WARMER THAN MON/TUE...BUT CONSENSUS WITH BELOW NORMAL TEMPS THRU THE DAY 4-7 PERIOD LOOK WELL TRENDED FOR NOW WITH PLENTY OF CLOUDS EXPECTED AND THE POTENTIAL PRECIP. ONE DAY OR TWO MAY END UP WARMER DEPENDING ON WHICH DETERMINISTIC MODEL/TIMING MAY BE MORE CORRECT...BUT DIFFICULT TO KNOW AT THIS TIME. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 240 PM CDT SAT APR 12 2014 MVFR TO IFR CONDITIONS EXPECTED AT THE TAF SITES THOUGH MOST OF THE RAIN AND THUNDERSTORMS ARE EXPECTED TO STAY OFF TO THE SOUTHEAST. SOME 2-3KFT CEILINGS HAVE SET UP ACROSS THE REGION AND WILL LIKELY PERSIST THROUGH TONIGHT/TOMORROW MORNING. SOME RAIN COULD GET INTO LSE THIS EVENING...BUT IS NOT EXPECTED AT RST. WINDS WILL STAY OUT OF THE EAST-NORTHEAST THROUGH TOMORROW MORNING. && .HYDROLOGY... ISSUED AT 250 PM CDT SAT APR 12 2014 ANOTHER ROUND OF SHRA/TSRA EXPECTED TO DEVELOP ACROSS THE SOUTH EAST 1/3 TO 1/2 OF THE FCST AREA THIS AFTERNOON/EVENING. IF THESE DEVELOP AND REPEATEDLY MOVE ACROSS THE SAME AREA...AS MUCH AS 1 TO 2 INCHES OF RAIN COULD FALL. THIS WOULD MAINLY IMPACT PORTIONS OF NORTHEAST IA AND FAR SOUTHWEST WI. AREA WOULD GET A BREAK FROM THE RAIN LATER TONIGHT/EARLY SUNDAY. ANOTHER ROUND OF STRONGER/DEEPER FORCING/LIFT THEN SPREADS ACROSS SOUTHEAST HALF OF THE FCST AREA SUN AFTERNOON/EVENING...WITH POTENTIAL FOR ANOTHER 1 TO 2 INCHES OF RAIN OVER THE SAME AREAS AS LATER THIS AFTERNOON/EVENING. IF BOTH EVENTS OCCUR...THESE RAINS COULD PRODUCE RISES AND FLOODING ON AREA RIVERS...LIKE THE UPPER IA AND TURKEY RIVERS IN NORTHEAST IA AND PLATTE/GRANT RIVERS IN SOUTHWEST WI. WILL ISSUE AN ESF FOR THE RAIN/FLOODING POTENTIAL...HOLDING OFF ON ANY WATCHES FOR SUN AFTERNOON/EVENING UNTIL THE OUTCOME OF THIS EVENINGS CONVECTION IS KNOWN. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RRS LONG TERM....RRS AVIATION.....HALBACH HYDROLOGY....RRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 133 PM CDT SAT APR 12 2014 MNZ079-086>088-094-WIZ017-029-032>034-131200- WABASHA-DODGE-OLMSTED-WINONA-MOWER-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON- 133 PM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. BRIEF HEAVY RAINFALL AND LIGHTNING ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NECESSARY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ095-096-WIZ041>044-053>055-061- 131200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- 133 PM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. SEVERE WEATHER WILL BE POSSIBLE WITH SOME OF THESE STORMS WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN BANK RIVER RISES WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING...MAINLY BETWEEN 3 PM AND MIDNIGHT. RAINFALL REPORTS WOULD ALSO BE APPRECIATED THROUGH THE WEEKEND. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
117 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL AUSTIN 43.67N 92.97W
04/12/2014 M0.25 INCH MOWER MN LAW ENFORCEMENT
0910 AM HAIL ROCHESTER 44.01N 92.48W
04/12/2014 M0.50 INCH OLMSTED MN NWS EMPLOYEE
1/4 TO 1/2 INCH HAIL COVERED THE GROUND. MAINLY WEST SIDE
OF ROCHESTER. FEW BIGGER HAILSTONES.
0915 AM TSTM WND GST GALESVILLE 44.08N 91.36W
04/12/2014 M45.00 MPH TREMPEALEAU WI NWS EMPLOYEE
ALSO PEA SIZED HAIL
0919 AM TSTM WND GST 2 WSW GALESVILLE 44.07N 91.39W
04/12/2014 M48.00 MPH TREMPEALEAU WI NWS EMPLOYEE
0920 AM TSTM WND GST CENTERVILLE 44.07N 91.45W
04/12/2014 E60.00 MPH TREMPEALEAU WI 911 CALL CENTER
0930 AM TSTM WND GST ONALASKA 43.89N 91.22W
04/12/2014 E50.00 MPH LA CROSSE WI TRAINED SPOTTER
45-50 MPH WIND GUSTS.
0931 AM TSTM WND GST 4 NNW LA CROSSE 43.88N 91.26W
04/12/2014 M52.00 MPH LA CROSSE WI AWOS
MEASURED BY ASOS
0935 AM HAIL STEWARTVILLE 43.86N 92.49W
04/12/2014 E0.50 INCH OLMSTED MN TRAINED SPOTTER
0935 AM HAIL RUSHFORD 43.81N 91.75W
04/12/2014 M1.00 INCH FILLMORE MN BROADCAST MEDIA
RELAYED THROUGH KTTC
0937 AM TSTM WND GST 3 N MOUND PRAIRIE 43.82N 91.45W
04/12/2014 E70.00 MPH HOUSTON MN TRAINED SPOTTER
1 TO 2 MILES WEST OF THE WXOW TV TOWERS.
0941 AM TSTM WND GST 3 E LA CROSSE 43.81N 91.19W
04/12/2014 M43.00 MPH LA CROSSE WI OFFICIAL NWS OBS
0948 AM HAIL HOUSTON 43.76N 91.57W
04/12/2014 M0.50 INCH HOUSTON MN TRAINED SPOTTER
SLIGHTLY SMALLER THAN DIMES.
0949 AM HAIL NODINE 43.90N 91.45W
04/12/2014 M1.00 INCH WINONA MN TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL.
0957 AM HAIL 5 SW WINONA 44.00N 91.73W
04/12/2014 E0.88 INCH WINONA MN TRAINED SPOTTER
1000 AM HAIL WINONA 44.05N 91.66W
04/12/2014 E1.00 INCH WINONA MN LAW ENFORCEMENT
IN CITY OF WINONA.
1000 AM HAIL LA CROSSE 43.83N 91.23W
04/12/2014 M1.00 INCH LA CROSSE WI LAW ENFORCEMENT
FALLING AT CITY HALL.
1007 AM HAIL 3 E LA CROSSE 43.83N 91.17W
04/12/2014 M0.75 INCH LA CROSSE WI NWS EMPLOYEE
FEW PENNY SIZED. MOSTLY 3/8 TO 1/2 INCH, NEARLY COVERED
THE GROUND AT THE ARX WEATHER OFFICE.
1007 AM HAIL LA CROSSE 43.83N 91.23W
04/12/2014 E1.00 INCH LA CROSSE WI BROADCAST MEDIA
AT WKBT STUDIO IN DOWNTOWN LA CROSSE.
1010 AM HAIL LA CROSSE 43.81N 91.25W
04/12/2014 E0.50 INCH LA CROSSE WI NWS EMPLOYEE
LOTS OF SMALL HAIL. ROADS BECAME SLIPPERY DUE TO HAIL
ACCUMULATIONS. HAIL DOWNPOUR LASTED APPROX. 7 MINUTES.
1013 AM HAIL BARRE MILLS 43.84N 91.12W
04/12/2014 E0.88 INCH LA CROSSE WI AMATEUR RADIO
1013 AM HAIL 2 SSE LA CROSSE 43.78N 91.23W
04/12/2014 E0.88 INCH LA CROSSE WI TRAINED SPOTTER
HAIL UP TO NICKEL SIZE COVERED THE GROUND NEAR ERICKSON
POOL ON SOUTH SIDE OF LA CROSSE.
1014 AM TSTM WND GST 2 S LA CROSSE 43.80N 91.23W
04/12/2014 E50.00 MPH LA CROSSE WI TRAINED SPOTTER
45-50 MPH WIND GUSTS. PEA TO DIME SIZED HAIL AS WELL.
1023 AM HAIL HART 43.88N 91.74W
04/12/2014 E0.25 INCH WINONA MN EMERGENCY MNGR
LOTS OF SMALL HAIL...MAKING DRIVING DIFFICULT ALONG
INTERSTATE 90.
1027 AM HAIL TOMAH 43.99N 90.50W
04/12/2014 E0.25 INCH MONROE WI AMATEUR RADIO
1033 AM HAIL SPARTA 43.94N 90.81W
04/12/2014 E0.25 INCH MONROE WI 911 CALL CENTER
1037 AM HAIL 5 S SPARTA 43.87N 90.81W
04/12/2014 E0.25 INCH MONROE WI TRAINED SPOTTER
1049 AM HAIL HOKAH 43.76N 91.35W
04/12/2014 E0.25 INCH HOUSTON MN AMATEUR RADIO
1100 AM HAIL LA CRESCENT 43.83N 91.30W
04/12/2014 E0.25 INCH HOUSTON MN NWS EMPLOYEE
1112 AM HEAVY RAIN 3 E LA CROSSE 43.81N 91.19W
04/12/2014 M0.89 INCH LA CROSSE WI OFFICIAL NWS OBS
1113 AM HEAVY RAIN BANGOR 43.89N 90.99W
04/12/2014 M1.10 INCH LA CROSSE WI TRAINED SPOTTER
1113 AM HAIL VOLK FIELD 43.93N 90.27W
04/12/2014 M0.25 INCH JUNEAU WI AWOS
1113 AM HAIL BANGOR 43.89N 90.99W
04/12/2014 E0.25 INCH LA CROSSE WI TRAINED SPOTTER
1115 AM HAIL HOLMEN 43.96N 91.26W
04/12/2014 M0.25 INCH LA CROSSE WI PUBLIC
1119 AM HAIL 2 N ONALASKA 43.92N 91.22W
04/12/2014 M0.50 INCH LA CROSSE WI NWS EMPLOYEE
1141 AM HAIL 2 N ONALASKA 43.92N 91.22W
04/12/2014 M0.50 INCH LA CROSSE WI NWS EMPLOYEE
1144 AM HAIL 5 E CASHTON 43.74N 90.68W
04/12/2014 E0.25 INCH MONROE WI CO-OP OBSERVER
1144 AM HAIL ONALASKA 43.89N 91.22W
04/12/2014 E0.25 INCH LA CROSSE WI PUBLIC
1202 PM HAIL ADAMS 43.96N 89.82W
04/12/2014 E0.25 INCH ADAMS WI TRAINED SPOTTER
1205 PM HAIL TOMAH 43.99N 90.50W
04/12/2014 E0.75 INCH MONROE WI AMATEUR RADIO
DIME SIZED HAIL REPORTED
1230 PM HAIL VOLK FIELD 43.93N 90.27W
04/12/2014 M0.50 INCH JUNEAU WI AWOS
&&
SHEAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
141 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL BRICE PRAIRIE 43.94N 91.30W
04/12/2014 M0.50 INCH LA CROSSE WI TRAINED SPOTTER
&&
HALBACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
146 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL NECEDAH 44.02N 90.07W
04/12/2014 M0.50 INCH JUNEAU WI AMATEUR RADIO
&&
SHEAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
148 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL BIG FLATS 44.12N 89.80W
04/12/2014 E0.25 INCH ADAMS WI TRAINED SPOTTER
&&
SHEAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
215 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL ADAMS 43.96N 89.82W
04/12/2014 E0.50 INCH ADAMS WI TRAINED SPOTTER
&&
SHEAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
237 PM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL ADAMS 43.96N 89.82W
04/12/2014 E0.50 INCH ADAMS WI PUBLIC
&&
SHEAThe La Crosse radar (KARX), 90 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
19 hail. Local standard time, as filed.
Quarter sized hail was reported between Postville and Waukon.
Quarter sized hail was reported in Waukon.
Quarter sized hail was reported near Fort Atkinson.
Quarter sized hail was reported in Decorah.
Quarter sized hail was reported in far western Fayette County near Sumner.
Quarter sized hail fell in Wadena.
Golf ball sized hail fell near Westgate. Enough hail fell that it covered the ground.
Quarter sized hail fell near Dorchester.
Quarter to walnut sized hail fell in the city of Fayette.
Golf ball sized hail fell in Elgin.
Golf ball sized hail was reported in Rockford.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2014Every state in 2014This day in weather historyWarnings in Iowa, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509335, 509492, 509490, 509494, 509495, 509496, 509498, 509499, 509503, 509504, 509505, 510703, 510705, 510710, 510882, 510885, 510888, 510889, 510890.